MAUDE Adverse Event Report: ARTHREX, INC. CALCANEAL FRAC PERIMETER PLT,XS,RT, STRL; BONE FIXATION PLATE

ARTHREX, INC. CALCANEAL FRAC PERIMETER PLT,XS,RT, STRL; BONE FIXATION PLATE
Model Number CALCANN FRAC PERIMETER PLT,XS,LFT, STRL
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 05/30/2025, an arthrex employee reported via email that an ar-8935l-26s low profile locking screw was used with an ar-8954pr-xss calcaneal fracture perimeter plate.Upon attempted use, the screw did not fit into the thread of the plate's locking hole, prompting redrilling and a second attempt at installation, which also proved unsuccessful.To complete the case, another ar-8935l-26s low profile locking screw was used successfully.There were no reported patient harms.This issue was discovered during an internal fixation open reduction procedure on (b)(6) 2025.
 
Additional Manufacturer Narrative
Additional information: b5, d4, g3, h3, h6.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
Additional information was received on 06/25/2025: there were no reports of any device breakage inside the patient.The procedure proceeded without delay, and no additional anesthesia was administered.The ar-8943-42 was used to prepare the bone socket for implant insertion, and the patient's bone quality was assessed as normal.Additional information was received on 07/02/2025: the correct plate part used in the procedure was ar-8954pl-xss calcaneal fracture perimeter plate from lot 15040619.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or excessive forces being used during insertion of the screw.

Brand Name
CALCANEAL FRAC PERIMETER PLT,XS,RT, STRL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22296826
Report Number1220246-2025-02581
Device Sequence Number15567874
Product Code HRS
UDI-Device Identifier00888867207622
UDI-Public00888867207622
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCALCANN FRAC PERIMETER PLT,XS,LFT, STRL
Device Catalogue NumberAR-8954PL-XSS
Device Lot Number15040619
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/29/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/25/2025
10/08/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/24/2025
10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown